Alert archive / New Jersey / Special Marine Warnings in 2015

Special Marine Warning 66, NWS Philadelphia/Mount Holly

September 12, 2015

NWS Philadelphia/Mount Holly issued this special marine warning at Sep 12, 2015, 3:48 PM EDT. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 12, 2015, 3:48 PM EDT (19:48 UTC)
Expired
Sep 12, 2015, 5:45 PM EDT
In force
117 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Sep 12, 3:28 PM EDT, 20 minutes earlier.

Area forecast discussion, Sep 12, 3:28 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
328 PM EDT SAT SEP 12 2015

.SYNOPSIS...
LOW PRESSURE OVER THE MID-ATLANTIC WILL MOVE NORTHEASTWARD AND
WILL REACH NEW ENGLAND AND SOUTHERN QUEBEC ON SUNDAY AND BRING A
CDFNT THROUGH THE REGION AS IT PASSES. HIGH PRESSURE WILL THEN
BUILD IN FROM THE SOUTHWEST AND WILL BE THE DOMINANT WEATHER
FEATURE, BRINGING DRY WEATHER FOR MOST OF THE UPCOMING WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A MID LEVEL TROUGH EXTENDED FROM THE CENTRAL GREAT LAKES TO THE
MIDDLE MISSISSIPPI RIVER VALLEY AT MID AFTERNOON. THE AXIS OF THE
TROUGH IS FORECAST TO PROGRESS EASTWARD AND IT SHOULD REACH A LINE
FROM THE EASTERN GREAT LAKES TO THE LOWER APPALACHIANS TOWARD
DAYBREAK.

AN IMPULSE TRAVELING IN THE SOUTHWESTERLY MID LEVEL FLOW IS EXPECTED
TO LIFT OVER OUR REGION DURING THE BALANCE OF THE AFTERNOON AND THE
EARLY EVENING HOURS. THE FEATURE WILL CONTINUE TO ENHANCE OUR
POTENTIAL FOR RAIN SHOWERS AND ISOLATED THUNDERSTORMS THROUGH THAT
PERIOD OF TIME. THE CHANCE FOR RAIN WILL THEN DECREASE OVERNIGHT
FROM SOUTHWEST TO NORTHEAST IN THE WAKE OF THE MID LEVEL IMPULSE.

A BROAD SURFACE LOW EXTENDED FROM CENTRAL PENNSYLVANIA TO EASTERN
VIRGINIA AROUND 300 PM. A WARM FRONT EXTENDED FROM CENTRAL VIRGINIA
EASTWARD TO THE WATERS OFF THE CENTRAL DELMARVA PENINSULA. THE LOW
WILL DRIFT NORTHEASTWARD AND IT SHOULD PULL THE WARM FRONT INTO OUR
SOUTHERN COUNTIES FOR THIS EVENING, THEN ACROSS THE REMAINDER OF OUR
FORECAST AREA BY SHORTLY AFTER MIDNIGHT. THE LOW IS ANTICIPATED TO
REACH EASTERN NEW YORK AND SOUTHERN NEW ENGLAND TOWARD DAYBREAK AND
IT SHOULD PULL A COLD FRONT FROM THE WEST THROUGH OUR REGION LATE
TONIGHT.

THE SKY IS FORECAST TO REMAIN MOSTLY CLOUDY THROUGH THE NIGHT. THE
WIND SHOULD VEER FROM THE SOUTHEAST AND SOUTH TO THE SOUTHWEST AND
WEST AT SPEEDS AROUND 5 TO 10 MPH.

MINIMUM TEMPERATURES ARE EXPECTED TO BE MAINLY IN THE LOWER AND
MIDDLE 60S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
THE AXIS OF THE MID LEVEL TROUGH IS FORECAST TO REACH A LINE FROM
SOUTHERN QUEBEC ACROSS CENTRAL PENNSYLVANIA TO THE CAROLINAS LATE ON
SUNDAY. A SHORT WAVE IS EXPECTED TO MOVE OVER OUR REGION DURING THE
AFTERNOON AHEAD OF THE MAIN TROUGH. MEANWHILE, THE SURFACE LOW WILL
CONTINUE TO MOVE NORTHEASTWARD AND AWAY FROM OUR REGION.

COOL DRY AIR WILL BEGIN TO ADVECT INTO OUR REGION ON A DEVELOPING
WEST TO NORTHWEST FLOW. HOWEVER, COOLING ALOFT WILL MAINTAIN SOME
INSTABILITY AND WE ARE ANTICIPATING A FAIR AMOUNT OF CUMULUS AND
STRATOCUMULUS FOR SUNDAY. ALSO, THE MID LEVEL SHORT WAVE MAY TOUCH
OFF SCATTERED RAIN SHOWERS.

MAXIMUM TEMPERATURES ARE EXPECTED TO BE IN THE 70S. READINGS SHOULD
GET NO HIGHER THAN THE 60S IN THE ELEVATED TERRAIN IN THE POCONOS
AND IN NORTHWESTERN NEW JERSEY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
HIGH PRES WILL BUILD IN BEHIND DEPARTING LOW PRES SUN NIGHT. THERE
COULD BE LINGERING SHWRS AT THE START OF THE PD, ESPECIALLY N,
BUT, MOST LIKELY IT WILL BE DRY.

HIGH PRES THEN BUILDS IN FOR MON THRU WED BEFORE SLIDING OFFSHORE
THU AND FRI. AS IT DOES, AN AREA OF LOW PRES WILL MOVE ACRS THE
NRN PLAINS AND GRTLKS AND ITS ATTENDANT CDFNT WILL BE MOVG ACRS
THE OH VLY BY THE END OF THE PD. ANOTHER EXTENDED PD OF DRY WX IS
FCST FOR MUCH OF THE UPCOMING WEEK.

TEMPS WILL START OFF BLO NRML BEFORE RISING TO ABV NRML THRU MOST
OF THE PD. HOWEVER, WITH DEWPTS ONLY IN THE MID-UPPER 50S, IT WILL
BE VERY PLEASANT...AND VERY SEPTEMBER-LIKE.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY, AND SURROUNDING AREAS.

VARIABLE CONDITIONS ARE EXPECTED THROUGH ABOUT 0200Z WITH SHOWERS
AND ISOLATED THUNDERSTORMS LIFTING THROUGH OUR REGION. FLIGHT
CATEGORIES SHOULD VARY MOSTLY BETWEEN VFR AND MVFR WITH OCCASIONAL
PERIODS OF IFR POSSIBLE. THE CHANCE THAT A THUNDERSTORM WILL AFFECT
ANY GIVEN TAF SITE IS QUITE LOW SO WE WILL CONTINUE TO OMIT THEIR
MENTION IN THE TAFS. THE WIND SHOULD FAVOR THE EAST TO SOUTH
QUADRANT INTO THIS EVENING AROUND 6 TO 10 KNOTS.

MOST OF THE SHOWER ACTIVITY IS FORECAST TO LIFT TO THE NORTHEAST OF
OUR TAF SITES AFTER 0200Z. CEILINGS SHOULD FAVOR THE MVFR CATEGORY
FOR MUCH OF THE NIGHT AS THE WIND VEERS TOWARD THE SOUTHWEST AND
WEST.

A COLD FRONT IS EXPECTED TO PASS THROUGH OUR REGION LATE TONIGHT
WITH THE WIND SETTLING INTO THE NORTHWEST. IT SHOULD INCREASE TO 8
TO 12 KNOTS ON SUNDAY WITH GUSTS NEAR 20 KNOTS. THE SKY COVER IS
EXPECTED TO VARY BETWEEN SCATTERED AND BROKEN WITH CEILINGS AT OR
ABOVE 3500 FEET.

OUTLOOK...
SUN NIGHT...VFR. NW WIND GUST 15-20 KT. MDT TO HIGH CONFIDENCE.

MONDAY...VFR.  NW WIND 10 TO 15 KT.  HIGH CONFIDENCE.

TUE THRU THU...VFR. HIGH PRES. HIGH CONFIDENCE.

&&

.MARINE...
A WARM FRONT IS FORECAST TO LIFT NORTHWARD ACROSS THE COASTAL WATERS
OF DELAWARE AND NEW JERSEY THROUGH EARLY TONIGHT. A COLD FRONT FROM
THE WEST IS EXPECTED TO ARRIVE LATE TONIGHT.

THE WIND DIRECTION WILL VEER FROM THE SOUTHEAST TO THE SOUTHWEST
TONIGHT BEFORE SHIFTING TO THE WEST AND NORTHWEST FOLLOWING THE COLD
FRONT.

WIND SPEEDS ARE ANTICIPATED TO FAVOR THE 10 TO 15 KNOT RANGE WITH
GUSTS AROUND 20 KNOTS. THERE MAY BE A BRIEF LULL IN THE WIND SPEEDS
EARLY TONIGHT AFTER THE WARM FRONT PASSES.

WAVE HEIGHTS SHOULD FAVOR THE 2 TO 4 FOOT RANGE ON OUR OCEAN WATERS
FOR TONIGHT AND SUNDAY. WAVE HEIGHTS ON DELAWARE BAY ARE FORECAST TO
BE 2 FEET OR LESS.

OUTLOOK...
SUN NIGHT...NW WIND GUSTY 20 TO PSBLY 30 KT WITH TIGHT PGRAD
BEHIND CFP AS HIGH PRES BUILDS IN. SCA ISSUED FOR THE CSTL WATERS.

MON...NW WIND GUSTY AROUND 20 KT. SCA MAY BE NEEDED ERLY,
ESPECIALLY N UNTIL WIND DECREASES.

TUE THRU THU...NO MARINE FLAGS NEEDED WITH HIGH PRES OVER THE
AREA.

&&

.RIP CURRENTS...
A CONTINUED SOUTHEASTERLY WIND AROUND 10 TO 15 KNOTS SHOULD HELP TO
MAINTAIN A MODERATE RISK FOR THE DEVELOPMENT OF DANGEROUS RIP
CURRENTS ALONG THE NEW JERSEY COAST INTO THIS EVENING. THE RISK IS
EXPECTED TO BE LOW AT THE DELAWARE BEACHES.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...IOVINO
SHORT TERM...IOVINO
LONG TERM...NIERENBERG
AVIATION...IOVINO/NIERENBERG
MARINE...IOVINO/NIERENBERG
RIP CURRENTS...IOVINO
Hazardous weather outlook, Sep 12, 3:34 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 PM EDT SAT SEP 12 2015

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-131945-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
334 PM EDT SAT SEP 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN MAY LEAD TO POCKETS
OF BRIEF FLOODING IN URBAN, POOR DRAINAGE, AND LOW LYING AREAS
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-131945-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
334 PM EDT SAT SEP 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK FOR THE FORMATION OF DANGEROUS RIP
CURRENTS THROUGH THIS EVENING ALONG THE NEW JERSEY COAST.

SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN MAY LEAD TO POCKETS
OF BRIEF FLOODING IN URBAN, POOR DRAINAGE, AND LOW LYING AREAS
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-131945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
334 PM EDT SAT SEP 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-131945-
DELAWARE BEACHES-
334 PM EDT SAT SEP 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN MAY LEAD TO POCKETS
OF BRIEF FLOODING IN URBAN, POOR DRAINAGE, AND LOW LYING AREAS
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 12, 1:38 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
138 PM EDT SAT SEP 12 2015

DEZ003-004-121815-
DELAWARE BEACHES-INLAND SUSSEX-
138 PM EDT SAT SEP 12 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...

AT 137 PM EDT...A STRONG THUNDERSTORM WAS NEAR PARSONSBURG...OR 10
MILES EAST OF SALISBURY...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MILLSBORO...SELBYVILLE...DAGSBORO...MILLVILLE...GUMBORO...OCEAN
VIEW...FRANKFORD AND SOUTH BETHANY.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3846 7551 3871 7529 3861 7516 3859 7518
      3859 7521 3858 7518 3857 7518 3859 7512
      3856 7509 3856 7508 3854 7505 3845 7505
TIME...MOT...LOC 1737Z 240DEG 16KT 3839 7540

JRK

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 1:59 PM EDTSpecial Marine WarningPHI2 hr
Sep 12, 3:34 PM EDTSmall Craft AdvisoryPHI48 hr
Sep 12, 5:44 PM EDTSpecial Marine WarningPHI2 hr
Sep 12, 3:14 PM EDTAreal Flood AdvisoryPHIBerks, Lehigh3 hr
Sep 12, 4:48 PM EDTSpecial Weather StatementPHILehigh, Monroe, Northampton42 min
Sep 12, 4:55 PM EDTFlash Flood WarningPHICarbon, Lehigh, Monroe, Northampton2 hr

Nearby

Special Marine Warnings in New Jersey, 2015Every special marine warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.